Heart Disease Expert Forum
Cardiomyopathy and palpitations
About This Forum:

This forum is for questions and support regarding heart issues such as: Angina, Angioplasty, Arrhythmia, Bypass Surgery, Cardiomyopathy, Coronary Artery Disease, Defibrillator, Heart Attack, Heart Disease, High Blood Pressure, Mitral Valve Prolapse, Pacemaker, PAD, Stenosis, Stress Tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Cardiomyopathy and palpitations

I am a 23 y/o male I was diagnosed with Hypotrophic Cardiomyopathy when I was three. over the last year I have had ectopic beats, panic attacks and undergone cardiac testing. I have been in emergency rooms several times and they said go home its just a panic attack or your heart rate is normal now. NSVT was detected on a 3 day holter monitor along with ectopic beats. the CMR found trabeculation in the apex of the left ventricle with a mildly dilated 55 left ventricle with ejection fraction of 50% and an anurysmic atrial septum with no shunt. I also had a contrast bubble echo which showed that the septum was not mobile and there was no movement of blood between either side of the heart. after consultation the doctor advised that they were considering putting me on beta blockers to reduce any further damage altohugh it is stable its just a precaution. The cardiologists conclusion is that it is stable and they suggest I take Asprin on a daily basis as a thromboembolitic and I was prescribed 1.25mg of Bisoprolol. on the first and only time I took the Bisoprolol it brought my heart rate down to about 43 beats per minute and I felt tired, dizzy and awful. my GP has advised not to take anymore until I consult my cardiologist. I have been on Lisinopril 10mg for 10 years and last year before the palpitations started they were reduced to 5 mg. my question is could it be due to the reduction of my lisinopril that could have put extra strain on my heart causing these unconfortable evil beats. sometimes theres a pause of 3 seconds. or even no clear sign of an extra beat but just a pause
Related Discussions
74076_tn?1189759432
Hi Cozzy,

I am sorry to hear about your diagnosis.  I do not think that stopping or decreasing lisinopril would cause PVCs.  As far as advising you how to proceed, I would need more information.  If you haven't already done so, it may be worth seeing someone that specializes in hypertrophic cardiomyopathy.  Harry Lever is our HCM specialist and the Mayo Clinic has someone as well.  I know there are more out there, I am just not familiar with their names.

If I saw you in clinic, I would order a month long telemetry to monitor you rhythm or a 30 day event monitor.  It is important to make sure your panic attacks are true panic attacks and not another arrhythmia.  Atrial fibrillation and ventricular tachycardia are more common in people with HCM.  It is possible that your pauses are actually fast extra beats that don't generate a good pulse, although the more likely cause is simple PVCs or PACs.

I would also probably try a low dose beta blocker other than bisoprolol since you haven't tolerated it.

It is always worth getting another opinion if there is any uncertainty in your treatment.

I hope this answers your questions.  Thanks for posting.

10 Comments
Blank
39623_tn?1265417041
I am just wondering if anyone knows how they diagnose what kind of cardiomyopathy you have?
I have 10's of thousand of pvcs daily, left bundle branch block.  I was experiencing alot of pain, shortness of breath and just overall legarthy and fatique a couple of weeks ago.  I called my cardio and got in that afternoon.  He did an ekg which was all over the place with many pvc's and then did an echo it showed a 40% ejection fraction.  We then did a stress test and blood work which they are having a hard time finding the results now.  I have called the last two days.  I have made an appointment at Cleveland Clinic for the first of September.  

My cardio put me on 80mg of lasix and a potassium pill.  I am feeling somewhat better.

Diagnosis was cardiomyopathy but it did not say what KIND.
Blank
61536_tn?1340701763
Hi.  I developed a slightly enlarged heart and a slight decrease in my ejection fraction and with it came a LOT of palpitations.  Mine were all benign ectopics, but my cardiologist did stress the importance of making certain what those palpitations were, so definitely follow up with that.  PVCs and PACs can both increase with cardiomyopathy, and those are usually no cause for concern, but other arrhytmias can also come up.
Blank
61536_tn?1340701763
Here's a link that explains the types of cardiomyopathy.

http://www.nhlbi.nih.gov/health/dci/Diseases/cm/cm_types.html
Blank
Avatar_n_tn
Thanks for that. my consultant did mention a longer recording period. just a general question. does any one else get pvc's and pac's mostly in the early hours of the morning from about 4 onward
Blank
61536_tn?1340701763
Hi.  The only PVCs that typically show up on my Holters occur in the very early morning, while I am asleep, between 3AM and 5AM.  I suspect it has something to do with changes in arousal/sleep cycles, since it is just before I typically wake.  I'm also often dreaming when this happens.  Hope that helps :)
Blank
39623_tn?1265417041
I guess what I am really wondering is don't you think it makes sense that if all I have are 10's of thousand of pvcs that that would make the muscles weak and effect the pumping?

I cannot imaging what would cause my heart muscles to become weaker.

Comments on this subject are welcomed by me for anyone to answer and are truly appreciated
Blank
61536_tn?1340701763
There are some rare cases of thousands upon thousands of PVCs leading to cardiomyopathy.  Typically though people with these issues either end up having an ablation or they find a medication that eases the palpitations.
Blank
Avatar_n_tn
i fill palpitation often but my doctor sa iam ok eventhough he keep giving me more medication i have a ejectionfraction of 35 percent.
Blank
Avatar_n_tn
i fill palpitation often but my doctor sa iam ok eventhough he keep giving me more medication i have a ejectionfraction of 35 percent.
Blank
Continue discussion Blank
Blank
Request an Appointment
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank